Alert archive / California / High Wind Warnings in 2017
High Wind Warning 5, NWS Sacramento, CA
NWS Sacramento, CA issued this high wind warning at Apr 6, 2017, 10:50 AM PDT. It took effect at Apr 6, 2017, 8:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2017, 10:50 AM PDT (17:50 UTC)
- In effect from
- Apr 6, 2017, 8:00 PM PDT
- Expired
- Apr 7, 2017, 3:30 AM PDT
- In force
- 8 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
503 WWUS76 KSTO 061750 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1050 AM PDT Thu Apr 6 2017 ...Strong winds late tonight into Friday morning over interior NorCal... .A strong spring storm will move into interior northern California tonight and Friday. Damaging winds and periods of heavy precipitation are expected. Strong winds could topple poles...uproot trees and cause widespread power outages. CAZ017-071415- /O.UPG.KSTO.HW.A.0003.170407T0300Z-170408T2100Z/ /O.NEW.KSTO.WI.Y.0026.170407T1500Z-170408T0600Z/ /O.NEW.KSTO.HW.W.0005.170407T0600Z-170407T1500Z/ Southern Sacramento Valley- Including the city of Sacramento 1050 AM PDT Thu Apr 6 2017 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT FRIDAY... ...WIND ADVISORY IN EFFECT FROM 8 AM TO 11 PM PDT FRIDAY... The National Weather Service in Sacramento has issued a High Wind Warning, which is in effect from 11 PM this evening to 8 AM PDT Friday. * TIMING...Strong and damaging winds tonight into Friday morning. Gusty winds continuing into Saturday. * WINDS...South winds 45 mph with gusts up to 65 mph. * IMPACTS...Damaging winds with power outages, downed branches and trees. Loose or unsecured items blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ015-016-066-071415- /O.UPG.KSTO.HW.A.0003.170407T0300Z-170408T2100Z/ /O.NEW.KSTO.WI.Y.0026.170407T1500Z-170408T0600Z/ /O.NEW.KSTO.HW.W.0005.170407T0300Z-170407T1500Z/ Northern Sacramento Valley-Central Sacramento Valley- Northeast Foothills/Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, and Paradise 1050 AM PDT Thu Apr 6 2017 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM PDT FRIDAY... ...WIND ADVISORY IN EFFECT FROM 8 AM TO 11 PM PDT FRIDAY... The National Weather Service in Sacramento has issued a High Wind Warning, which is in effect from 8 PM this evening to 8 AM PDT Friday. * TIMING...Strong and damaging winds tonight into Friday morning. Gusty winds continuing into Saturday. * WINDS...South winds 45 mph with gusts up to 65 mph. * IMPACTS...Damaging winds with power outages, downed branches and trees. Loose or unsecured items blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ018-064-067-071415- /O.UPG.KSTO.HW.A.0003.170407T0300Z-170408T2100Z/ /O.NEW.KSTO.HW.W.0005.170407T0600Z-170407T1500Z/ Carquinez Strait and Delta-Clear Lake/Southern Lake County- Motherlode- Including the cities of Fairfield/Suisun, Lakeport, Grass Valley, and Jackson 1050 AM PDT Thu Apr 6 2017 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT FRIDAY... The National Weather Service in Sacramento has issued a High Wind Warning, which is in effect from 11 PM this evening to 8 AM PDT Friday. * TIMING...Strong and damaging winds tonight into Friday morning. Gusty winds continuing into Saturday. * WINDS...South winds 45 mph with gusts up to 65 mph. * IMPACTS...Damaging winds with power outages, downed branches and trees. Loose or unsecured items blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ019-071415- /O.UPG.KSTO.HW.A.0003.170407T0300Z-170408T2100Z/ /O.NEW.KSTO.WI.Y.0026.170407T0600Z-170407T1500Z/ Northern San Joaquin Valley- Including the cities of Stockton and Modesto 1050 AM PDT Thu Apr 6 2017 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT FRIDAY... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect from 11 PM this evening to 8 AM PDT Friday. The High Wind Watch is no longer in effect. * TIMING...Strong and potentially damaging winds late Thursday night into Friday morning. Gusty winds continuing into Saturday. * WINDS...South winds 30 mph with gusts up to 45 mph. * IMPACTS...Downed tree limbs, blowing debris, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
1 follow-up statement
855 WWUS76 KSTO 071030 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 330 AM PDT Fri Apr 7 2017 CAZ015-016-066-072300- /O.CAN.KSTO.HW.W.0005.000000T0000Z-170407T1500Z/ /O.EXT.KSTO.WI.Y.0026.170407T1030Z-170408T0000Z/ Northern Sacramento Valley-Central Sacramento Valley- Northeast Foothills/Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, and Paradise 330 AM PDT Fri Apr 7 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Sacramento has cancelled the High Wind Warning. * TIMING...Today. * WINDS...South winds 15 to 30 mph with gusts to around 40 mph. * IMPACTS...Difficult driving conditions. Local tree damage and power outages possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 40 mph or higher are expected. Winds this strong can make driving difficult, especially for small cars and high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ017-071130- /O.CAN.KSTO.HW.W.0005.000000T0000Z-170407T1500Z/ /O.CAN.KSTO.WI.Y.0026.170407T1500Z-170408T0600Z/ Southern Sacramento Valley- Including the city of Sacramento 330 AM PDT Fri Apr 7 2017 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IS CANCELLED... The National Weather Service in Sacramento has cancelled the High Wind Warning. The Wind Advisory has been cancelled. Breezy winds will continue today, but will remain below advisory criteria. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ018-064-067-071130- /O.CAN.KSTO.HW.W.0005.000000T0000Z-170407T1500Z/ Carquinez Strait and Delta-Clear Lake/Southern Lake County- Motherlode- Including the cities of Fairfield/Suisun, Lakeport, Grass Valley, and Jackson 330 AM PDT Fri Apr 7 2017 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Sacramento has cancelled the High Wind Warning. Breezy winds will continue today, but will remain below warning criteria. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ019-071130- /O.CAN.KSTO.WI.Y.0026.000000T0000Z-170407T1500Z/ Northern San Joaquin Valley- Including the cities of Stockton and Modesto 330 AM PDT Fri Apr 7 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Sacramento has cancelled the Wind Advisory. Breezy winds will continue today, but will remain below advisory criteria. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this high wind warning went out at Apr 6, 3:55 AM PDT, 6 hours 55 minutes earlier.
Area forecast discussion, Apr 6, 3:55 AM PDT, 6 hours 55 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 355 AM PDT Thu Apr 6 2017 .SYNOPSIS... Showers return today, mainly for areas north of Sacramento. Stormy weather is expected to arrive on Friday with strong gusty winds, heavy rain, heavy mountain snow and thunderstorms. Showers are forecast to taper off by Sunday. && .DISCUSSION... Clouds have continued to increase overnight and some showers are beginning to spread inland, mainly north of Sacramento. Temperatures are very mild, ranging from the 40s in the mountains to the 50s and lower 60s elsewhere. Showers today will occur mainly over the mountains with a few over the valley. The main part of the storm will spread inland this evening. Models rapidly spread rain across the area between 00Z and 06Z. During that same time period winds will be increasing significantly across the area becoming very strong overnight as the front moves through. The strongest and most damaging winds look to occur sometime between 9 pm and 6 am. Winds look to remain windy during the day on Friday but more advisory level type winds than the stronger high wind warning type of winds. Snow levels will start out fairly high fluctuating near pass levels to slightly below pass levels into early Friday when colder air will start to lower the snow levels and cause more travel problems. The coldest air moves in on Saturday and may lower snow levels down to 2500 to 3000 ft, lowest in the north. Multiple feet of snow is still forecast for the higher elevations. Thunderstorms still look like a possibility and may occur Friday and Saturday. Showers will taper off Sunday, then pick up again Sunday night as the next system spreads inland. && .EXTENDED DISCUSSION (Monday THROUGH Thursday) Weak Pacific frontal system forecast fairly consistently by mid range models to move through the Pacific northwest Monday. Upper ridging over the Great Basin will direct this system northward so Precipitation will likely remain mainly north of interstate 80. Tuesday looks dry for most of the CWA but models are hinting at a threat of showers over the far north as a weak shortwave tracks through. Very limited precipitation will bring minimal impacts Monday and Tuesday. Weather pattern turns more winterlike as a cold upper low forms over the eastern Pacific. Current forecast brings light warm sector precipitation to Norcal on Wednesday with moderate snow levels and breezy south winds. Precipitation will start out relatively light but snowfall over the Sierra could be enough to bring minor impacts. A strong Pacific frontal system pushes through norcal next Thursday although timing differs a bit between models. Significant rain, mountain snow and gusty winds are likely with this system. Precipitation is likely to continue into Friday but model discrepancy becomes more significant lowering confidence. && .AVIATION... VFR TAF sites early this morning. Pacific frontal system moving through Norcal will bring MVFR ceilings north valley later this morning with MVFR southern Sacramento and northern San Joaquin valleys by 00z this afternoon. Stronger system brings IFR conditions northern Sacramento valley after 03z spreading southward to Southern Sacramento and northern San Joaquin valleys after 09z. South winds today 10-20 knots increasing after 03z 30-40 kts gusts 50kts or higher. && .STO WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning from 6 PM this evening to 6 PM PDT Saturday for Mountains Southwestern Shasta County to Northern Lake County- Shasta Lake Area / Northern Shasta County-West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. High Wind Watch from this evening through Saturday afternoon for Carquinez Strait and Delta-Central Sacramento Valley-Clear Lake/Southern Lake County-Northeast Foothills/Sacramento Valley- Northern Sacramento Valley-Northern San Joaquin Valley-Southern Sacramento Valley. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 3:30 AM PDT | Winter Storm Warning | STO | 59 hr | |
| Apr 6, 10:50 AM PDT | Wind Advisory | STO | 30 hr |
Nearby
High Wind Warnings in California, 2017Every high wind warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.